Review of Derivatives Research

, Volume 15, Issue 1, pp 81–97 | Cite as

Option pricing and hedging under a stochastic volatility Lévy process model

  • Young Shin Kim
  • Frank J. FabozziEmail author
  • Zuodong Lin
  • Svetlozar T. Rachev


In this paper, we discuss a stochastic volatility model with a Lévy driving process and then apply the model to option pricing and hedging. The stochastic volatility in our model is defined by the continuous Markov chain. The risk-neutral measure is obtained by applying the Esscher transform. The option price using this model is computed by the Fourier transform method. We obtain the closed-form solution for the hedge ratio by applying locally risk-minimizing hedging.


Option pricing Hedging Stochastic volatility Continuous Markov chain Regime-switching model Lévy process Esscher transform 

JEL Classification

C6 G11 G12 G13 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. Bates D. S. (1996) Jumps and stochastic volatility: The exchange rate processes implicit in deutschemark options. Review of Financial Studies 9(1): 69–107CrossRefGoogle Scholar
  2. Black F., Scholes M. (1973) The pricing of options and corporate liabilities. Journal of Political Economy 81(3): 637–654CrossRefGoogle Scholar
  3. Boyarchenko S.I., Levendorskiĭ S.Z. (2002) Non-Gaussian Merton-Black-Scholes theory. World Scientific, New JerseyCrossRefGoogle Scholar
  4. Buffington J., Elliott R. J. (2002) American options with regime switching. International Journal of Theoretical and Applied Finance 5(5): 497–514CrossRefGoogle Scholar
  5. Carr P., Geman H., Madan D., Yor M. (2003) Stochastic volatility for Lévy processes. Mathematical Finance 3: 345–382CrossRefGoogle Scholar
  6. Carr P., Madan D. (1999) Option valuation using the fast Fourier transform. Journal of Computational Finance 2(4): 61–73Google Scholar
  7. Cont R., Tankov P. (2004) Financial modelling with jump processes. Chapman & Hall/CRC, LondonGoogle Scholar
  8. Duan J.-C. (1995) The GARCH option pricing model. Mathematical Finance 5(1): 13–32CrossRefGoogle Scholar
  9. Elliott R. J., Chan L., Siu T. K. (2005) Option pricing and Esscher transform under regime switching. Annals of Finance 1(4): 423–432CrossRefGoogle Scholar
  10. Elliott R. J., Kopp P. E. (2010) Mathematics of financial markets. (2nd ed). Springer, New YorkGoogle Scholar
  11. Föllmer H., Schweizer M. (1991) Hedging of contingent claims under incomplete information. In: Davis M.H.A, Elliott R.J. (eds) Applied stochastic analysis (Vol. 5). Gordon and Breach, New York, pp 389–414Google Scholar
  12. Föllmer H., Sondermann D. (1986) Hedging of non-redundant contingent claims. In: Hildenbrand W., Mas-Colell A. (eds) Contributions to Mathematical Economics. North-Holland Press, Amsterdam, pp 205–223Google Scholar
  13. Fujiwara T., Miyahara Y. (2003) The minimal entropy martingale measures for geometric Lévy processes. Finance & Stochastics 7: 509–531CrossRefGoogle Scholar
  14. Gerber H., Shiu E. (1994) Option pricing by Esscher transforms. Transactions of the Society of Actuaries XLVI: 99–140Google Scholar
  15. Heston S. L. (1993) A closed form solution for options with stochastic volatility with applications to bond and currency options. Review of Financial Studies 6: 327–343CrossRefGoogle Scholar
  16. Jackson K. R., Jaimungal V., Surkov S. (2007) Option pricing with regime switching Lévy processes using fourier space time stepping. Journal of Computational Finance 12(2): 1–29Google Scholar
  17. Kim Y., Lee J. H. (2007) The relative entropy in CGMY processes and its applications to finance. Mathematical Methods of Operations Research 66(2): 327–338CrossRefGoogle Scholar
  18. Kim Y. S., Rachev S. T., Bianchi M. L., Fabozzi F. J. (2010) Tempered stable and tempered infinitely divisible GARCH models. Journal of Banking & Finance 34: 2096–2109CrossRefGoogle Scholar
  19. Kim Y. S., Rachev S. T., Chung D. M., Bianchi M. L. (2009) The modified tempered stable distribution, GARCH-models and option pricing. Probability and Mathematical Statistics 29(1): 91–117Google Scholar
  20. Lewis, A. L. (2001). A simple option formula for general jump-diffusion and other exponential Lévy processes. Available from
  21. Liu, R. H., Zhang, Q., & Yin, G. (2006). Option pricing in a regime switching model using the fast Fourier transform. Journal of Applied Mathematics and Stochastic Analysis 1–22. Article ID: 18109, doi: 10.1155/JAMSA/2006/18109.
  22. Menn C., Rachev S.T. (2009) Smoothly truncated stable distributions, GARCH-models, and option pricing. Mathematical Methods in Operation Research 69(3): 411–438CrossRefGoogle Scholar
  23. Rachev S. T., Kim Y. S., Bianchi M. L., Fabozzi F. J. (2011) Financial models with y processes and volatility clustering. Wiley, New JerseyCrossRefGoogle Scholar
  24. Rachev S. T., Mittnik S. (2000) Stable paretian models in finance. Wiley, New YorkGoogle Scholar
  25. Sato K. (1999) Lévy processes and infinitely divisible distributions. Cambridge University Press, CambridgeGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC 2011

Authors and Affiliations

  • Young Shin Kim
    • 1
  • Frank J. Fabozzi
    • 2
    Email author
  • Zuodong Lin
    • 3
  • Svetlozar T. Rachev
    • 1
    • 4
    • 5
  1. 1.Department of Statistics, Econometrics and Mathematical Finance, School of Economics and Business EngineeringKarlsruhe Institute of TechnologyKarlsruheGermany
  2. 2.EDHEC Business SchoolNew YorkUSA
  3. 3.HECTOR School of Engineering and Management, International DepartmentKarlsruhe Institute of TechnologyKarlsruheGermany
  4. 4.Department of Applied Mathematics and StatisticsStony Brook UniversityStony BrookUSA
  5. 5.FinAnalyticaSeattleGermany

Personalised recommendations